Teachers should be aware that type 1 diabetes is an autoimmune disorder in which the body does not produce insulin. Students with type 1 diabetes must take insulin injections or use an insulin pump to manage their blood sugar levels. It is important for teachers to be aware of the signs and symptoms of low and high blood sugar levels, and to be prepared to help the student if needed. Teachers should also be aware of the student's individual needs and be prepared to provide accommodations, such as allowing the student to have snacks or drinks in class, or to take breaks to check their blood sugar levels. Finally, teachers should be aware of the student's emergency plan in case of a medical emergency.

One in 700 children of school age has diabetes. It is therefore likely that you will teach or supervise a child with the condition at some time.

What all staff NEED to know from Diabetes UK

Teachernet. Supporting pupils with medical needs

HYPOGLYCEMIA SHEET

Download hypoglycemia sheet in Word format
Download hypoglycemia sheet in PDF format

Get email updates

Your details

By signing up you agree that we can process your information in accordance with our privacy policy.

Accept Cookies
This website or its third-party tools use cookies which are necessary to its functioning and required to achieve the purposes illustrated in the cookie policy. If you want to know more please refer to the cookie policy.